Missouri, 2021Flash Flooding in Missouri, June 30, 2021
June 30, 2021 · NWS EAX · 2 events in 1 county or zone
Heavy rain caused some minor flash flooding in Daviess County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused some minor flash flooding in Daviess County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 30, 2:11 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
311 PM CDT Wed Jun 30 2021
.Discussion...
Issued at 311 PM CDT WED JUN 30 2021
Key messages:
- Additional showers and a few thunderstorms this afternoon with
pockets of heavy rain leading to a localized flash flooding threat.
- Drier weather for the weekend with near to slightly below normal
temperatures.
Detailed Discussion...
Regional radar and water vapor imagery show a well defined wave over
eastern KS, slowly tracking to the east within the weak mid-level
flow. The atmosphere remains very moist with precipitable water
values greater than 2 inches over the southern half of the
forecast area. Forecast soundings are nearly moist adiabatic from
near the top of the mixed layer to the equilibrium level. While
this environment will yield minimal CAPE, with the mid-level
ascent associated with the wave, it will be just enough to
generate additional showers and a few thunderstorms with pockets
of very heavy rainfall. MBE vectors suggest precipitation will be
forward propagating, rather than back building, which will limit
overall rainfall totals. However, with saturated soils, nearly all
the precipitation that falls goes to runoff so the potential for
localized flash flooding will persist through the afternoon and
into the overnight hours.
The bulk of the rain should shift to the south of the area tomorrow,
shifting the flash flooding potential with it. While there may be
some showers in our southern areas through the day, coverage of
precipitation looks lower than previous days so confidence of
continued flash flooding potential is lower. Given this, will keep
the flash flood watch expiration at 12Z tomorrow morning.
A drier high pressure area will build southward into the area
starting later in the day Thursday, pushing the high precipitable
water air mass southward. This will lead to dry weather throughout
the holiday weekend. With that high moving into the area, the
pattern looks favorable for fog development, especially Saturday
morning as temperatures fall into the lower 60s or upper 50s. With
the area drying out from a week of rainfall, boundary layer moisture
may be ample, enhancing fog potential.
Precipitation chances increase again by the middle of next week as
it looks like another weak front may settle south into the area.
GFS is the most bullish with this potential so for now, have low
end chances mentioned in the forecast.
&&
.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1238 PM CDT WED JUN 30 2021
Main change to forecast was to remove thunderstorm mention from
the TAFs. Ongoing rain and cloud cover is really inhibiting
renewed instability. Within a nearly moist adiabatic environment,
just don't see how instability will be restored to get deep enough
convection to get thunderstorms widespread enough to carry in the
TAF. Periods of IFR ceilings and visibilities are possible with
areas of heavier showers/rain this afternoon. Overnight, looks
like IFR ceilings and/or visibility will develop within a very
moist air mass. Light winds are expected throughout the forecast
with a trend to the north/northeast late in the forecast.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ057-060-
103>105.
MO...Flash Flood Watch through Thursday morning for MOZ021>025-
028>033-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, Jun 30, 4:26 AM CST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
526 AM CDT Wed Jun 30 2021
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
526 AM CDT Wed Jun 30 2021
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Wednesday will be another rainy day across the area, with more
flooding concerns as another one to three inches may fall over
already saturated soils and swollen streams.
A flash flood watch remains in effect for most of the area through
Thursday morning.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thursday will bring more rain mainly to areas along and south of I
70. By the end of the day, the drying trend will begin, which will
last into and through the holiday weekend.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 1:56 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
256 PM CDT Wed Jun 30 2021
MOZ053-302045-
Bates MO-
256 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BATES COUNTY UNTIL
345 PM CDT...
At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rich Hill to near Walker
to 7 miles east of Sheldon. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rockville.
LAT...LON 3804 9424 3805 9425 3806 9433 3822 9408
3821 9405 3803 9406 3805 9410 3804 9411
3806 9413 3806 9416 3804 9420 3805 9420
3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 1956Z 242DEG 20KT 3799 9428 3785 9416 3766 9417
BMWFlash Flood, Daviess
- When
- June 30, 3:50 PM CST to 6:50 PM CST
- Where
- Daviess County, 1.43 mi SSW of Gallatin to 2.51 mi NW of Gallatin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.900, -93.975
Law enforcement reported water over several roads in Gallatin.
Flash Flood, Daviess
- When
- June 30, 3:50 PM CST to 6:50 PM CST
- Where
- Daviess County, 1.57 mi SSW of Jameson to 1.38 mi WSW of Jameson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.000, -93.994
There was reported water over several roads in Jameson.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 30, 20212 deaths · 1 event
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968305, 968306.